Medical questions & health advice by board certified doctors
"I have a scalp and face rash that is sore and itchy, what could it be?"
I have a scalp and face rash that is sore and itchy. The rash is very blotchy with a crust on top. I have tried Betnovate scalp application, cetirizine- cetrine tablets, hydrocortisyl skin ointment, and I have tried calamine lotion. Please help me :(
So sorry to hear about your continued problems despite the attempts that you have made to take care of the problem. First, let's try and understand what can cause a sore and itchy face and scalp. I recommend that you speak with your doctor. One of the first things that comes to mind is an allergic reaction. If you have severe allergies to the laundry soap you use, your face products, shampoo, etc, this could be causing some of your symptoms. Beyond allergies, there are some people who will have skin that seems exceedingly dry and can crack and be quite painful. Sometimes this is due to a condition known as eczema, in which the outer layer of skin fails to mature appropriately, and instead stays on for too long. The resultant skin is rough, cracks easily, and can be quite painful. Treatment is often to keep the skin quite hydrated with the appropriate types of lotions, and sometimes does include creams or ointments that have a steroid in them. These should only be used with help from a doctor, however, as steroids on the face can cause serious problems. There are many other, more serious, explanations for your problem as well. Again, please speak with your doctor.
Need more info?See a dermatologist today
Zocdoc Answers is for general informational purposes only and is not a substitute for professional medical advice. If you think you may have a medical emergency, call your doctor (in the United States) 911 immediately. Always seek the advice of your doctor before starting or changing treatment. Medical professionals who provide responses to health-related questions are intended third party beneficiaries with certain rights under Zocdoc’s Terms of Service.